MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36705
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the electrode was bent.A radiofrequency ablation of primary liver cancer was performed.The size of the tumor was 4.0cm, so the physician used a 3.0/17/15 leveen superslim needle electrode to perform ablation.For the first and the second time, it was successfully punctured and ablated.But when the physician changed the puncture path and adjusted the needle, the tip of the needle was found to be curved.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the needle electrode was returned for analysis.The tines were extended when received.The electrode was bent at distal section, also the electrode is damaged (cracked) approximately at 4cm from the needle tip, there was evidence of bending near the broken area.The tines and core wire are also bent.The handle was actuated, however the tines did not retract due to the core wire that was found detached.
 
Event or Problem Description

Brand Name
LEVEEN SUPERSLIM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9432187
Report Number2134265-2019-14868
Device Sequence Number2237923
Product Code GEI
UDI-Device Identifier08714729441717
UDI-Public08714729441717
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113092
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model Number36705
Device Catalogue Number36705
Device Lot Number0023927425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/26/2020
Patient Sequence Number1
Patient Age56 YR
Patient Weight62